Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Tallahassee, FL

March 17, 2021

NWS Tallahassee, FL issued this small craft advisory at Mar 17, 2021, 2:18 PM EDT. It took effect at Mar 17, 2021, 11:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 2:18 PM EDT (18:18 UTC)
In effect from
Mar 17, 2021, 11:00 PM EDT
Expired
Mar 19, 2021, 11:00 AM EDT
In force
36 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

944 
WHUS72 KTAE 171818
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
218 PM EDT Wed Mar 17 2021

GMZ730-750-752-755-765-770-772-775-180830-
/O.NEW.KTAE.SC.Y.0012.210318T0300Z-210319T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
218 PM EDT Wed Mar 17 2021 /118 PM CDT Wed Mar 17 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS
EVENING TO 11 AM EDT /10 AM CDT/ FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT 
  /10 AM CDT/ Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these hazardous conditions.

&&

$$
2 follow-up statements
543 
WHUS72 KTAE 180818
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
418 AM EDT Thu Mar 18 2021

GMZ730-750-752-755-765-770-772-775-182030-
/O.CON.KTAE.SC.Y.0012.000000T0000Z-210319T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
418 AM EDT Thu Mar 18 2021 /318 AM CDT Thu Mar 18 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ FRIDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet with occasional seas up to 9 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT 
  /10 AM CDT/ Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these hazardous conditions.

&&

$$
337 
WHUS72 KTAE 190755
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
355 AM EDT Fri Mar 19 2021

GMZ730-750-752-755-765-770-772-775-191430-
/O.CON.KTAE.SC.Y.0012.000000T0000Z-210319T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
355 AM EDT Fri Mar 19 2021 /255 AM CDT Fri Mar 19 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ THIS MORNING...

* WHAT...Southwest winds around 20 kts with and seas 4 to 6 feet
  with occasional seas up to 8 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT 
  /10 AM CDT/ Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:09 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 17, 2:09 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
209 PM EDT Wed Mar 17 2021

...SEVERE WEATHER STILL EXPECTED LATE TONIGHT AND THURSDAY ACROSS
THE REGION...

.NEAR TERM [Through Thursday]...

The main impacts from severe weather are expected to arrive in
southeast Alabama very late tonight in the form of a squall line,
then sweep across the remainder of the area during the day on
Thursday. The greatest risk of severe weather is expected to be
across southeast Alabama and southwest Georgia where slightly
greater shear is expected. However, severe weather is possible
across the entire forecast area. All forms of severe weather are
possible, including tornadoes, damaging winds, and even some hail,
although wind and embedded tornadoes along the line are the
greatest threats.

In this case, instability appears sufficient across the entire
forecast area. The main factor that will modulate just how
significant this will be is the low level jet. The 12z NAM has a
rather strong low level jet in excess of 50 knots with the 12z GFS a
little weaker. In addition, some of the guidance has occasionally
had the deep layer shear lagging behind the best instability
slightly. Regardless, the overall synoptic environment appears
favorable for severe weather, and these limiting factors will be
monitored on the mesoscale as the squall line approaches.

.SHORT TERM [Thursday Night Through Friday Night]...

The cold front will cross the region Thursday night, but all of the
pre-frontal storms should be east of the area by the start of this
period. Therefore, dry weather will be the rule over the short term
with noticeably cooler temperatures. Lows will be mainly in the 40s
with highs in the 60s.

.LONG TERM [Saturday Through Wednesday]...

The dry weather will stick with us through Tuesday. A back door cold
frontal passage will be a dry one with an accompanying increase in
cloud cover. This front will also bring a reinforcing shot of cooler
air for the weekend. It will be downright chilly for late March on
Saturday with highs ranging from the upper 50s to the mid 60s. As
high pressure shifts east, temperatures will moderate beginning on
Sunday. By Tuesday, we'll be back in the upper 70s. Another frontal
system may approach by midweek, although it may have a hard time
pushing in against the in situ ridge. For now, PoPs are in the
slight chance range for the northwestern half of the forecast area
from Tuesday night into Wednesday night.

&&

.AVIATION...
[Through 18Z Thursday] Although mostly VFR to MVFR conditions will
prevail this afternoon, clouds will increase overnight with ceilings
becoming MVFR areawide. In addition, winds will increase ahead of an
approaching strong cold front with a squall line preceding it. The
squall line will sweep across the area during the early morning
through early afternoon hours from west to east with some severe
weather possible along it.

&&

.MARINE...

Moderate onshore winds will increase to advisory levels tonight
before subsiding on Friday. A wind shift from southwest to northwest
will occur Thursday night with northeast winds established by
Saturday. Another period of advisory level winds is expected from
Saturday into Sunday morning.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

The Suwannee River at Rock Bluff will finally drop below flood stage
later this afternoon. Rainfall with the next system is not expected
to be sufficient for flooding concerns as most areas will see a
quarter to half an inch.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   67  79  49  67  48 /  30  90   0   0   0
Panama City   68  72  50  65  50 /  60  90   0   0   0
Dothan        66  74  47  62  45 /  80  90   0   0   0
Albany        66  78  48  65  44 /  30  90   0   0   0
Valdosta      65  79  48  68  45 /  10  90   0   0   0
Cross City    64  78  51  69  49 /  10  90  10   0   0
Apalachicola  69  75  51  65  50 /  30  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 11 PM EDT /10 PM CDT/ this evening to
     11 AM EDT /10 AM CDT/ Friday for Apalachee Bay or Coastal
     Waters From Keaton Beach to Ochlockonee River FL out to 20
     Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...DVD
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:04 PM EDTMarine Dense Fog AdvisoryTAE12 hr
Mar 17, 1:36 AM EDTSpecial Weather StatementTAEGeneva39 min
Mar 17, 2:14 AM EDTSpecial Weather StatementTAEGeneva, Houston46 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.